Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Taking Oxycontin, disabled. Scar tissue formation. Should I take Fentanyl patches or pain pump?

hi my name is jerry, my question is i am diasabled & have been since 1997, at which time i was prescibed oxycontin@20mg. twice daily & as with these meds every few yrs. dosage increase have been taking 60mg. @3 times daily & for the last month my pain is totaly out of control i get my pain meds through a pain clinic & do not have a Rx for breakthrough my calls for 18days to get in to see my dr left me to either lay stand curl cry anything to try to help relieve the constant pain level so i did the next thing take the 4th & 5th oxy if needed to get some sort of
relief of pain, finnally got in to my dr today he was not upset with me but as myself why i was not let to see him sooner. having another mri which i find useless as the last 1 6yrs. ago was told i have to much scar tissue.unless some new reason behind my sudden onset of pain level is wanting to put me on fentanyl patches & this my question the other choice that he is always telling me to consider is a pain pump which i am not wanting to do unless more convincing is there. please help & advise i go back next week. in the mean time has given me hydrocodoine (joke)as a tylenol does me as much good. thankyou
Asked On : Sun, 21 Apr 2013
Answers:  1 Views:  11
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Orthopaedic Surgeon 's  Response
Thanks for writing to us.
Since the pain you have is sever in nature and is not getting adequately relieved with oxycontin, stronger analgesics or the pain control patches need to be considered for a sustained effect. Do consult a pain specialist for the same.
I hope this information has been both informative and helpful for you.
Dr. Praveen Tayal ,
Answered: Sun, 23 Jun 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor